Wednesday, September 28, 2011

A Hard Day

To say that Tuesday was trying, is putting it mildly.  I finally went to get my shingles vaccination and it definitely didn't go the way I had planned.

I was under the impression that my PCP was on-board with me getting the vaccine after being off of Enbrel for 4+ weeks.  This was discussed with the PA last week and Tuesday was the first day I had a chance to go in and get 'shot.'  I mentioned to the nurse the problems I had had in trying to get info on all of this and she left the room and came back with the doctor.  We wound up talking for almost 30 minutes about what I was about to do.  Without coming right out and saying it, I don't believe the doctor was happy with me getting the vaccine.  By the time the injection HAD to be done--there is a time limit as to how long the stuff can be left out of the freezer--I was so confused and teary that I couldn't make an intelligent decision.  As it turned out, I finally said, "Just do it!" and got my vaccination.  And then I came home, hoping I didn't make a very, very big mistake with my health.

Part of my problem was the fact that I was tired--I didn't get nearly enough sleep before I went to the doctor's office.  And the doctor came down pretty hard on me--and I finally figured out why:  she REALLY doesn't like Enbrel.  As it turns out, she had a patient die as a result of using Enbrel.  (I'm wondering just how much cause and effect there can ACTUALLY be attributed.)  Anyway, we went round-and-round and I got more and more confused as we talked.  I had the injection and then had to sit at the office for 30 minutes to make sure I had no ill-effects.  And when I was released, it was with the warning to call if 'anything unusual' happened to me--but with no time-frame.  By the time I got home, I was pretty close to having a panic attack because I was so sure I was about to die!  (Yeah, overly dramatic.)

As I said, I was pretty tired, so I took a nap and after waking up, I'm less stressed over what I did.  There are risks with whatever we do when it comes to our health.  Even treatments that have been around for decades--vaccinations, etc--have the possibility of causing life-threatening side-effects.  And, as I cannot UNdo what I did, I have to live with whatever consequences MIGHT happen.  I'm just hoping that there will be NO side-effects.

3 comments:

ordinaryjanet said...

so how are you feeling now? and how soon can you start taking the Enbrel again?

meleah rebeccah said...

Being tired always effects mental & emotional reactions. I'm glad you're less panicky, and hopefully you will NOT have any bad side-effects.

Mrs. S. said...

Good grief.. You deserve a series of naps..

Majority of those side-effects are one in a million type deals, but they have to report them anyway. I'm sure you're just fine, but I'm gonna say a prayer anyway and send you some good thoughts. :)